MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This malfunction is related to a previous event reported via mdr# 1820334-2017-00006.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the previously repaired single lumen tpn catheter broke.This device was initially implanted on (b)(6) 2016.The patient underwent an additional procedure on 12/16/2016 to remove and replace the broken catheter.This event was previously reported in mdr# 1820334-2017-00006.During the preliminary investigation of the broken catheter, it was noted that there was a hole in it that was not related to the previously reported break.A hole was found in the catheter separate from and not related to the previously reported break.The circumstances, conditions and etiology of this hole in the material is not known.The presence of this observed hole has the potential to result in a leak from the device.This report is to capture the malfunction of the hole not previously reported.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of device history record, specifications, complaint history, instructions for use (ifu), and visual inspections was conducted during on the returned product during the investigation.One single lumen silicone catheter was returned with medical tape in the clamped region of the device.Removal of the medical tape exposed a hole through the side wall of the catheter.The hole is located 3.5mm from the tubing-to-manifold connection.Glue appears to have been completely around the device between the tubing and the hub.The glue bond between the tubing and the hub is completely separated.Cuff is still present and secure.The clamp is present and can be engaged and disengaged.No roughness was observed at the clamping surface.The catheter appears to have been trimmed to length by the physician per the ifu.The device was returned with a needless white and clear connector with a leur lock fitting.The device is supplied with a different connector.The connector returned with the device appears to twist on and off readily.It was noticed that the tubing that is glued to the hub had separated from the hub, allowing the hub to spin.There was a hole in the device that would have likely resulted in a leak.The redo single lumen tpn catheter set is shipped with instructions for use (ifu), which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.If lumen flow is impeded, do not force injection or withdrawal of fluids.Catheter size should be as small as the use will allow¿.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number.A complaint history search revealed one other complaint associated with the lot number; 5357904.(b)(4) (broken device) was the first of two (2) related records to cover the initial failure mode.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6352661
Report Number1820334-2017-00276
Device Sequence Number16444196
Product Code FOZ
UDI-Device Identifier00827002079335
UDI-Public(01)00827002079335(17)171105(10)5357904
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-6.5-90-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR